MAUDE Adverse Event Report: LIVANOVA CANADA CORP. MITROFLOW DLA; TISSUE HEART VALVE

LIVANOVA CANADA CORP. MITROFLOW DLA; TISSUE HEART VALVE
Model Number DLA25
Medical Device Problem Code Gradient Increase (1270)
Health Effect - Clinical Codes Congestive Heart Failure (1783); Heart Failure (2206)
Date of Event 01/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # dla25, s/n # (b)(4), , as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a dla25 mitroflow aortic pericardial heart valve at the time of manufacture and release.The two reported serious adverse events were deemed not valve related by the mitroflow-pas clinical registry.However, upon review of the clinical history of the patient there was a gradient increase recorded during follow-ups prior to the heart failure.Based on this information it is not possible to completely exclude the valve as a contributing factor to the adverse events.Because the valve was not explanted and no further information is available the root cause of the event cannot be determined at this time.If further information is received the case will be reanalyzed.Device not explanted.
 
Event or Problem Description
On (b)(6) 2016 a mitroflow dla25 was implanted as part of the mitroflow-pas study.On (b)(6) 2018 the manufacturer was notified of two serious adverse events via the mitroflow-pas clinical registry.The patient was reported to have congestive heart failure on (b)(6) 2018 and heart failure on (b)(6) 2018.Upon further review of the patient history it was recorded that the patient suffered an ischemic stroke (b)(6) 2017.This is a non-device related issue.

Brand Name
MITROFLOW DLA
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
MDR Report Key7493057
Report Number3004478276-2018-00184
Device Sequence Number16478530
Product Code LWR
UDI-Device Identifier00896208000184
UDI-Public(01)00896208000184(240)DLA25(17)180228
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/28/2018
Device Model NumberDLA25
Device Catalogue NumberDLA25
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2018
Initial Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age80 YR
Patient Weight73